Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

can someone tell me why with graves disease...

Patients with GD must also avoid novocaine, antihistamines and ephedrine.

i read this in an artical but they didnt exsplain WHY!

p.s. i have GD.....

 
sandraberke

Asked by sandraberke at 8:15 PM on Dec. 18, 2010 in Health

Level 17 (4,168 Credits)
This question is closed.
Answers (3)
  • Grave's Disease or HYPERthyroidism, means your body is always running at "double time" speed--metabolism, heart rate, oxygen consumption, etc. Medications that act as anti-histamines, or "non-drowsy" formulas and novocaine to the GD patient can actually increase your heart rate and lead to tachycardia--where your heart ineffectively "flutters" and does not pump blood effectively which can lead to cardiac arrest.

    LoriKeet

    Answer by LoriKeet at 9:30 PM on Dec. 18, 2010

  • Those things can be triggers in some people that causes over production of TSH (a hormone). Here is a link I found for you:


    http://thyroid.about.com/cs/hyperthyrdgraves/a/10things.htm

    GrnEyedGrandma

    Answer by GrnEyedGrandma at 8:22 PM on Dec. 18, 2010

  • omg so i can die if i go get a tooth pulled? i already have heart issues im on a beta blocker right now and my normal resting heart rate is 110 with the highest being 175....w/o meds. this is like first thing in the AM..
    sandraberke

    Comment by sandraberke (original poster) at 9:33 PM on Dec. 18, 2010

close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN